Alert archive / Oregon / High Wind Warnings in 2011
High Wind Warning 1, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Jan 11, 2011, 9:12 AM PST. It took effect at Jan 11, 2011, 10:00 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 9:12 AM PST (17:12 UTC)
- In effect from
- Jan 11, 2011, 10:00 PM PST
- Expired
- Jan 12, 2011, 9:01 AM PST
- In force
- 11 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS76 KPQR 111712 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 912 AM PST TUE JAN 11 2011 ORZ001-002-WAZ021-120115- /O.UPG.KPQR.HW.A.0001.110112T0600Z-110112T1500Z/ /O.NEW.KPQR.HW.W.0001.110112T0600Z-110112T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 912 AM PST TUE JAN 11 2011 ...HIGH WIND WATCH UPGRADED TO HIGH WIND WARNING...IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST WEDNESDAY NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST WEDNESDAY. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: WINDS WILL INCREASE AFTER 10 PM THIS EVENING AND WILL CONTINUE UNTIL AROUND SUNRISE WEDNESDAY MORNING. * LOCATIONS INCLUDE: CAPE FOULWEATHER...NEWPORT JETTY...CAPE MEARES...CLATSOP SPIT...CAPE DISAPPOINTMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
5 follow-up statements
662 WWUS76 KPQR 112224 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 224 PM PST TUE JAN 11 2011 ORZ001-002-WAZ021-120700- /O.CON.KPQR.HW.W.0001.110112T0600Z-110112T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 224 PM PST TUE JAN 11 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST WEDNESDAY NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST WEDNESDAY. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: WINDS WILL INCREASE AFTER 10 PM THIS EVENING AND WILL CONTINUE UNTIL AROUND SUNRISE WEDNESDAY MORNING. * LOCATIONS INCLUDE: CAPE FOULWEATHER...NEWPORT JETTY...CAPE MEARES...CLATSOP SPIT...CAPE DISAPPOINTMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
403 WWUS76 KPQR 120534 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 934 PM PST TUE JAN 11 2011 ORZ001-002-WAZ021-121345- /O.CON.KPQR.HW.W.0001.110112T0600Z-110112T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 934 PM PST TUE JAN 11 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY NEAR BEACHES AND HEADLANDS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: WINDS WILL INCREASE AFTER 10 PM THIS EVENING AND WILL CONTINUE UNTIL AROUND SUNRISE WEDNESDAY MORNING. * LOCATIONS INCLUDE: CAPE FOULWEATHER...NEWPORT JETTY...CAPE MEARES...CLATSOP SPIT...CAPE DISAPPOINTMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
819 WWUS76 KPQR 121312 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 512 AM PST WED JAN 12 2011 ORZ001-002-WAZ021-121500- /O.CON.KPQR.HW.W.0001.000000T0000Z-110112T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 512 AM PST WED JAN 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: WINDS WILL CONTINUE UNTIL AROUND 7 AM THIS MORNING. * LOCATIONS INCLUDE: CAPE FOULWEATHER...NEWPORT JETTY...CAPE MEARES...CLATSOP SPIT...CAPE DISAPPOINTMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
988 WWUS76 KPQR 121453 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 653 AM PST WED JAN 12 2011 ORZ001-002-WAZ021-121800- /O.EXT.KPQR.HW.W.0001.000000T0000Z-110112T1800Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 653 AM PST WED JAN 12 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PST THIS MORNING NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS... THE HIGH WIND WARNING NEAR BEACHES AND HEADLANDS IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. * WINDS: SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED NEAR BEACHES AND HEADLANDS. * TIMING: WINDS WILL CONTINUE UNTIL AROUND 10 AM THIS MORNING. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...CANNON BEACH...NETARTS... PACIFIC CITY...LONG BEACH...CAPE DISAPPOINTMENT PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WEAGLE
194 WWUS76 KPQR 121701 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 901 AM PST WED JAN 12 2011 ORZ001-002-WAZ021-121815- /O.CAN.KPQR.HW.W.0001.000000T0000Z-110112T1800Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS... LONG BEACH...CAPE DISAPPOINTMENT 901 AM PST WED JAN 12 2011 ...HIGH WIND WARNING NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING. SUSTAINED WINDS AND GUSTS ARE ALL BELOW WARNING LEVELS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Jan 11, 8:57 AM PST, 15 minutes earlier.
Area forecast discussion, Jan 11, 8:57 AM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
857 AM PST TUE JAN 11 2011
.SYNOPSIS...A COLD AND DRY AIR CONTINUES TO POUR INTO SOUTHWEST
WASHINGTON AND NORTHWEST OREGON THIS MORNING...SETTING THE STAGE FOR
A POTENTIALLY SIGNIFICANT WINTER WEATHER EVENT FOR MUCH OF THE
DISTRICT TONIGHT. LOW PRESSURE OFFSHORE WILL SPREAD MOISTURE INTO THE
PACIFIC NORTHWEST THIS AFTERNOON AND EVENING...EVENTUALLY RESULTING
IN PRECIPITATION. MOST INLAND AREAS WILL SEE SOME TYPE OF WINTRY MIX
OF SNOW AND/OR FREEZING RAIN TO START...CHANGING OVER TO RAIN BY
EARLY WED MORNING. THE WORST IMPACTS WILL BE IN AND NEAR THE COLUMBIA
GORGE WHERE SEVERAL INCHES OF SNOW TUE NIGHT MAY BE FOLLOWED BY A
COATING OF ICE BY MIDDAY WED. EVENTUALLY WARMER TEMPERATURES WILL
CHANGE PRECIPITATION TO RAIN FOR ALL BUT THE HIGHEST ELEVATIONS LATER
WED/WED NIGHT. WET BUT MILD WEATHER IS THEN EXPECTED THROUGH THE
WEEKEND AS A SERIES OF DISTURBANCES MOVE THROUGH THE PACIFIC
NORTHWEST.
&&
.SHORT TERM...THE HIGH WIND WATCH FOR THE HEADLANDS WILL BE UPGRADED
TO A HIGH WIND WARNING IN THE MORNING PACKAGE WITH NOT MUCH CHANGE IN
THE GRADIENTS OFFSHORE VS. EARLIER MODEL RUNS. SEE THE LATEST NPWPQR
FOR DETAILS. NO CHANGES EXPECTED TO CURRENT WINTER WEATHER ADVISORY
HEADLINES. LIGHT ACCUMULATIONS UP TO ONE TENTH OF AN INCH BUT LIKELY
LESS ARE STILL EXPECTED IN THE VALLEY. IN THE GORGE...THE CURRENT
SOUNDINGS SUGGEST SNOWFALL OVERNIGHT...TURNING TO A SHORTER WINDOW OF
FREEZING RAIN/SLEET DURING THE MORNING. STILL THE CHANCE FOR AROUND A
QUARTER OF AN INCH OF ICE BEFORE THINGS WARM UP BY 18Z ON THE EAST
END OF THE GORGE. SNOWFALL ACCUMULATIONS LOOK TO BE ON THE LOWER END
OF ADVERTISED RANGES...AND WE WILL TRIM BACK THESE NUMBERS A BIT. SEE
THE WSWPQR FOR DETAILS.
OTHERWISE...MODELS CONTINUING A SLIGHT SLOWING TREND IN ACTUAL
ACCUMULATING PRECIP. THIS SHOULD ALLOW SLIGHTLY LOWER AMOUNTS OF QPF
DURING THE DAY TODAY AND EARLY EVENING. VERY LITTLE PRECIPITATION
BEFORE 4 PM...0.05 TO 0.1 INCHES AT BEST BETWEEN 4 PM AND 10 PM.
THEN PRECIPITATION RAMPS UP A BIT MORE OVERNIGHT. THIS CONTINUES TO
WIDDLE AWAY AT ANY REAL SIGNIFICANT SNOWFALL. IF ANYTHING THINGS
LOOK A TOUCH DELAYED FURTHER NORTH. A SIGNIFICANT THREAT FOR THE
EVENING COMMUTE IS DIMINISHING. WHILE THE SOUTHERN LOW OFF THE N CA
COAST IS STRONGER THAN THE MODELS ADVERTISE...WE FIND OUR SOUTHERN
AND CENTRAL LOCATIONS IN BETWEEN THIS SYSTEM AND THE ONE TO THE
NORTH. KMD
REST OF THE FORECAST DISCUSSION UNCHANGED...YET ANOTHER CHALLENGING
FORECAST AT HAND FOR THE PACIFIC NORTHWEST. MOISTURE MOVING IN FROM
THE PACIFIC WILL MEET A COLD AND DRY AIR MASS OVER THE REGION TO
PROVIDE A VARIETY OF PRECIPITATION TYPES OVER SOUTHWEST WASHINGTON
AND NORTHWEST OREGON TONIGHT AND EARLY WEDNESDAY.
COLD AIR CONTINUES TO PUSH WESTWARD THROUGH THE GORGE...AND IS EVEN
SPILLING OVER SOME OF THE CASCADE SADDLES AND GAPS. KTTD-KDLS
GRADIENTS ARE DECIDEDLY OFFSHORE...RUNNING -6.6 MB AS OF 10Z. WITH
COMPLEX LOW PRESSURE NEARING THE WEST COAST...KOTH-KGEG GRADIENTS ARE
ALSO RAMPING UP TO AROUND -11 MB AS OF 10Z. THIS IS RESPECTABLY COLD
AND DRY AIR...WITH TEMPERATURES IN THE SINGLE DIGITS OR TEENS FOR
MOST OF OUR CASCADE LOCATIONS AND BELOW ZERO IN SOME AREAS EAST OF
THE CASCADES. DEWPOINTS ARE GENERALLY IN THE TEENS IN AREAS AFFECTED
BY THE EAST WIND.
MODELS APPEAR TO BE STRUGGLING TO HANDLE WHAT IS ACTUALLY GOING ON
OVER THE OFFSHORE WATERS. OUR BEST ANALYSIS OF LATEST INFRARED
IMAGERY SHOWS A REASONABLY WELL DEFINED CIRCULATION NEAR 39N/133W AND
THE BEGINNINGS OF A DEVELOPING LOW SOMEWHERE NEAR 46N/139W. THE MORE
SOUTHERN LOW REMAINS MORE DOMINANT FOR NOW...WHICH IS NOT WHAT EITHER
THE 00Z/06Z NAM OR GFS SUGGESTED. MEANWHILE THE NORTHERN LOW IS
DEVELOPING A BIT MORE SLOWLY THAN EXPECTED BY THE MODELS. EVENTUALLY
THE NORTHERN LOW SHOULD TAKE OVER...AS IT WILL HAVE THE BEST
BAROCLINICITY OVER THE NEXT 12-24 HOURS. THE SOUTHERN LOW IS
OCCLUDING AND WILL LIKELY WEAKEN AS IT MOVES TOWARD THE OREGON COAST
THE NEXT 12-24 HRS. ALL THIS WILL HAVE SIGNIFICANT BEARING ON WHAT TO
EXPECT TONIGHT AND WED MORNING AS PRECIPITATION BEGINS TO OVERRUN A
VERY COLD AND DRY AIR MASS NEAR THE SURFACE.
00Z/06Z NAM AND GFS ALSO APPEAR TO BE STRUGGLING WITH THE DEPTH OF
COLD AIR ACROSS OUR AREA. THE 06Z NAM SUGGESTS 925 MB TEMPS SHOULD BE
NEAR ZERO C AT 925 MB AND 950 MB OVER THE METRO AREA...WHICH
CORRESPONDS TO AROUND 1500-2500 FT. THE KPTV/DEQ TOWER TEMPS IN THE
WEST HILLS OF PORTLAND SHOW -4.5 DEG C AT 1800 FT AS OF 09Z. SO AT
LEAST THE NAM IS SIGNIFICANTLY TOO WARM TO START...AT LEAST IN THIS
LAYER.
SO...A LOT IS STILL IN FLUX DESPITE THE EVENT BEING ONLY 12-18 HOURS
AWAY. THE PREVIOUS FORECAST LOOKS MORE OR LESS ON TRACK...AND ONLY
MADE SOME MINOR TWEAKS TO IT. WITH THE LOW LEVELS SO COLD...IT STILL
APPEARS PRECIPITATION WILL AT LEAST START OFF AS SNOW FOR MUCH OF THE
AREA NORTH OF SALEM AROUND 00Z...ACCUMULATING AN INCH OR MAYBE TWO
IN THE HIGHER ELEVATIONS BY 04Z BEFORE EVENTUALLY CHANGING OVER TO
FREEZING RAIN AND THEN RAIN SOMETIME OVERNIGHT. AS LONG AS THERE IS
A HEALTHY EASTERLY GRADIENT THROUGH THE GORGE...SUSPECT THE MODELS
WILL BE TOO FAST IN SCOURING OUT THE SURFACE COLD AIR. EITHER
WAY...THE GORGE WILL SEE SEVERAL INCHES OF SNOW FOLLOWED BY
SIGNIFICANT ICING WED MORNING. EVENTUALLY WARMER AIR STREAMING IN
ALOFT WILL ERODE THE COLD AIR FROM THE TOP...WITH EVEN THE GORGE
CHANGING OVER TO PLAIN RAIN BY WED NIGHT.
WILL CONTINUE TO WATCH THE POTENTIAL FOR WIND ALONG THE
COAST...THOUGH IT WILL LIKELY BE MARGINAL AT BEST FOR HIGH WIND WITH
A GOOD EASTERLY COMPONENT REMAINING WITH THE GRADIENTS TONIGHT.
DEPENDING ON HOW WELL THE SOUTHERN LOW HOLDS TOGETHER...IT COULD ALSO
RELAX THE GRADIENTS ALONG OUR COAST THUS LIMITING THE WIND.
MORE WET WEATHER CONTINUES THURSDAY...WITH SIGNIFICANT SNOW IN OUR
NORTHERN CASCADES. SNOW LEVELS WILL RISE TO NEAR THE PASSES OR HIGHER
AS WE TRANSITION INTO A MUCH WARMER AIR MASS. EVEN WARMER AIR MOVES
IN FRIDAY AS RIDGING NOSES INTO THE REGION FROM THE SOUTH. WEAGLE
.LONG TERM...AN ACTIVE WEATHER PATTERN WILL CONTINUE AFTER THE
WINTER WEATHER MID WEEK. BY THURSDAY ALL PRECIPITATION WILL BE
LIQUID IN THE LOWLANDS AND SNOW LEVELS WILL RISE TO PASS LEVELS OR
EVEN HIGHER SOUTH. MODELS ARE IN GENERAL AGREEMENT ABOUT BRINGING A
WARM WET WEATHER SYSTEM STRAIGHT INTO THE PACIFIC NORTHWEST ABOUT
EVERY 24 TO 36 HOURS THROUGH THE END OF THE EXTENDED PERIOD. BROWN
&&
.AVIATION...AN AREA OF IFR CIGS PERSISTS IN THE S WILLAMETTE VALLEY
EARLY THIS MORNING. EXPECT TO SEE THIS AREA ERODE THIS MORNING AND
DISSIPATE BY EARLY AFTERNOON. OTHERWISE VFR CONDITIONS THIS MORNING
WILL GRADUALLY GIVE WAY TO MVFR CONDITIONS AS LIGHT PRECIPITATION
SPREAD IN DURING THE AFTERNOON. SNOW EXPECTED TO BRING IFR
CONDITIONS TO THE NORTHERN HALF OF THE WILLAMETTE VALLEY THIS
EVENING...LIKELY AFTER 01Z. SNOW EXPECTED TO CHANGE OVER TO RAIN BY
EVENING...AROUND 01Z...ALONG THE N COAST AND IN THE S VALLEY. IN THE
N VALLEY EXPECT TO SEE A PERIOD OF FREEZING RAIN BEFORE CHANGING TO
RAIN LATE TONIGHT.
KPDX AND APPROACHES...DRY COLD AIR WITH E WINDS WILL KEEP KPDX VFR
THROUGH THE AFTERNOON...AROUND 02Z. A PERIOD OF SNOW LIKELY AFTER
02Z BRINGS A HIGH PROBABILITY OF IFR CONDITIONS. EXPECT A TRANSITION
TO FREEZING RAIN AFTER 05Z...WITH AREAS OF FREEZING RAIN...ESP ON
THE EASTERN APPROACHES TO KPDX...PERSISTING THROUGH 12Z.
&&
.MARINE...WINDS GRADUALLY TURNING MORE S TO SE LATER TODAY AND
TONIGHT AS A WARM FRONT LIFTS N ACROSS THE WATERS...FOLLOWED BY A
COLD FRONT NEAR DAYBREAK WED. GALE FORCE WINDS LOOK PROMISING FOR
LATE TUE AND THROUGH WED MORNING...ESPECIALLY OVER THE OUTER WATERS.
SEAS TO BUILD IN RESPONSE TO THE SOUTHERLY WINDS...AND EXPECT SEAS
TO PEAK 14 TO 17 FT ON WED.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO NOON PST
WED FOR UPPER HOOD RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM PST
WED FOR NORTHERN OREGON CASCADES.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT FOR CENTRAL WILLAMETTE VALLEY-GREATER PORTLAND
METRO AREA-NORTH OREGON CASCADE FOOTHILLS.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT FOR COAST RANGE OF NW OREGON-LOWER COLUMBIA.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 7 PM PST THIS
EVENING FOR SOUTH WILLAMETTE VALLEY.
HIGH WIND WARNING FROM THIS EVENING THROUGH WED MORNING
FOR CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO NOON PST
WED FOR WESTERN COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM PST
WED FOR SOUTH WA CASCADES.
WINTER WEATHER ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT FOR GREATER VANCOUVER AREA-SOUTH WA CASCADE
FOOTHILLS.
WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT FOR I-5 CORRIDOR IN COWLITZ COUNTY-WILLAPA
HILLS.
HIGH WIND WARNING FROM THIS EVENING THROUGH WED MORNING
FOR S WA COAST.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON
FOR WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR FROM 10
TO 60 NM.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY
FOR WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR FROM 10
TO 60 NM.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PST THIS EVENING
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
OUT 10 NM.
GALE WARNING FROM 8 PM THIS EVENING TO 10 AM PST WEDNESDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
OUT 10 NM.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 11, 6:07 AM PST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 607 AM PST TUE JAN 11 2011 ORZ001>011-014-WAZ019>023-039-040-121715- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 607 AM PST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT MOISTURE MOVING IN FROM THE PACIFIC WILL MEET A COLD AND DRY AIR MASS OVER THE REGION TO PROVIDE A VARIETY OF PRECIPITATION TYPES OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON TONIGHT AND EARLY WEDNESDAY. MOST OF THE REGION WILL SEE PRECIPITATION START OFF AS SNOW THIS AFTERNOON AND EVENING...THEN TRANSITION TO FREEZING RAIN AND THEN RAIN TONIGHT. THE COLUMBIA GORGE AND HOOD RIVER STAND TO SEE THE HEAVIEST SNOW AND ICE ACCUMULATIONS. NUMEROUS WINTER WEATHER ADVISORIES ARE IN EFFECT BETWEEN THIS AFTERNOON AND EARLY WEDNESDAY. ALSO...A HIGH WIND WATCH IS IN EFFECT FOR THE COAST LATER TONIGHT AS SOUTHERLY WINDS ARE EXPECTED TO INCREASE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT SNOW AND FREEZING RAIN TO LINGER IN THE GORGE AND HOOD RIVER VALLEY INTO WEDNESDAY MORNING...BEFORE CHANGING OVER TO RAIN LATER WEDNESDAY. A SERIES OF STRONG FRONTAL SYSTEMS WILL LIKELY BRING SIGNIFICANT RAINFALL TO PORTIONS OF THE COAST RANGE THROUGH THE WEEKEND...WHILE THE SNOW PILES UP IN THE CASCADES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ210-250-255-270-275-121715- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 607 AM PST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS LATER THIS AFTERNOON THROUGH WEDNESDAY MORNING...WHERE WINDS ARE EXPECTED TO GUST TO 45 KNOTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNINGS CONTINUE INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ012-013-121715- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- 607 AM PST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:42 PM PST | Winter Storm Warning | PQR | 40 hr | |
| Jan 10, 9:42 PM PST | Winter Weather Advisory | PQR | 35 hr | |
| Jan 11, 2:33 AM PST | Gale Warning | PQR | 33 hr | |
| Jan 11, 2:42 PM PST | Small Craft Advisory for Rough Bar | PQR | 54 hr |
Nearby
High Wind Warnings in Oregon, 2011High Wind Warnings in Washington, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.